Alert archive / Mississippi / Wind Advisories in 2007

Wind Advisory 10, NWS Memphis, TN

December 22, 20074 states

NWS Memphis, TN issued this wind advisory at Dec 22, 2007, 6:26 AM CST for 4 states. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 6:26 AM CST (12:26 UTC)
In effect from
Dec 22, 2007, 12:00 PM CST
Expired
Dec 23, 2007, 6:00 AM CST
In force
18 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 221226
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
626 AM CST SAT DEC 22 2007

...STRONG WINDS WILL IMPACT THE MID SOUTH THIS AFTERNOON AND TONIGHT...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS
THE MIDDLE MISSISSIPPI VALLEY THIS EVENING. AS THIS SYSTEM
APPROACHES THE AREA...EXPECT THE PRESSURE GRADIENT TO TIGHTEN AND
RESULT IN STRONG WINDS LATER THIS AFTERNOON. WINDS WILL REMAIN
STRONG FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THIS EVENING
AND TONIGHT. WINDS WILL REMAIN ABOVE ADVISORY CRITERIA OVERNIGHT BEFORE
DIMINISHING SUNDAY MORNING AS THE LOW PRESSURE SYSTEM PULLS
NORTHEAST AND AWAY FROM THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230000-
/O.NEW.KMEG.WI.Y.0010.071222T1800Z-071223T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
626 AM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY.

WINDS WILL INCREASE TO BETWEEN 20 TO 30 MPH...WITH GUSTS UP TO 40
MPH BY LATER THIS AFTERNOON ACROSS THE ENTIRE MID SOUTH. THESE
STRONG WINDS WILL CONTINUE THROUGH TONIGHT BEFORE DIMINISHING ON
SUNDAY MORNING. THESE STRONG WINDS MAY KNOCK DOWN TREE LIMBS AND BLOW
AROUND LOOSE OBJECTS LEFT OUTDOORS. PLEASE PREPARE NOW FOR THE ANTICIPATED
STRONG WINDS LATER THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
3 follow-up statements
000 
WWUS74 KMEG 222143
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST SAT DEC 22 2007

...STRONG WINDS WILL IMPACT THE MID SOUTH TONIGHT...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS
THE MIDDLE MISSISSIPPI VALLEY THIS EVENING. AS THIS SYSTEM
MOVES THROUGH THE AREA...THE TIGHT PRESSURE GRADIENT WILL PRODUCE
STRONG WINDS INTO TONIGHT. WINDS WILL DIMINISH SUNDAY MORNING AS
THE LOW PRESSURE SYSTEM PULLS NORTHEAST AND AWAY FROM THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230600-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-071223T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
343 PM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

WINDS 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS
THE ENTIRE MID SOUTH TONIGHT. THESE STRONG WINDS WILL DIMINISH BY 
SUNDAY MORNING. THESE STRONG WINDS MAY KNOCK DOWN TREE LIMBS AND
BLOW AROUND LOOSE OBJECTS LEFT OUTDOORS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 230515
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST SAT DEC 22 2007

...GUSTY WINDS WILL CONTINUE ACROSS THE MIDSOUTH OVERNIGHT...

.AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT PUSH ACROSS THE
AREA...THE PRESSURE GRADIENT WILL TIGHTEN RESULTING IN STRONG
WINDS ACROSS THE AREA TONIGHT. WINDS WILL DIMINISH TOWARDS SUNRISE
AS THE LOW PRESSURE SYSTEM PULLS NORTHEAST OF THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231200-
/O.CON.KMEG.WI.Y.0010.000000T0000Z-071223T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1115 PM CST SAT DEC 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

SUSTAINED WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 40 MPH ARE
POSSIBLE ACROSS THE ENTIRE MIDSOUTH OVERNIGHT TONIGHT. THESE
STRONG WINDS WILL DIMINISH BY SUNRISE. STRONGER WIND GUSTS MAY
KNOCK DOWN TREE LIMBS AND BLOW AROUND LOOSE OBJECTS LEFT OUTDOORS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KNS
000 
WWUS74 KMEG 231206
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CST SUN DEC 23 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231315-
/O.EXP.KMEG.WI.Y.0010.000000T0000Z-071223T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
606 AM CST SUN DEC 23 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

.WINDS HAVE FALLEN BELOW ADVISORY CRITERIA THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

TAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:59 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 22, 3:59 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CST SAT DEC 22 2007

.DISCUSSION...

A PROGRESSIVE WEATHER PATTERN WILL SET UP OVER THE MID SOUTH FOR
THE FORECAST PERIOD WITH SEVERAL CHANCES FOR PRECIPITATION OVER
THE NEXT SEVEN DAYS.

A 1005MB LOW PRESSURE SYSTEM CURRENTLY OVER THE RED RIVER VALLEY
OF NORTH TEXAS WILL CONTINUE TO MOVE NORTHEAST TODAY AND HELP TO
DRAG A STRONG COLD FRONT EAST AS A POTENT UPPER LEVEL LOW PRESSURE
MOVES EAST AS WELL. THIS FRONT SHOULD MOVE ACROSS THE FORECAST AREA
TONIGHT. AHEAD OF THIS FRONT EXPECT WIDESPREAD SHOWERS AND A LINE
OF THUNDERSTORMS TO DEVELOP ALONG THE FRONT. STRONG FRONTAL
FORCING...IMPRESSIVE UPPER LEVEL DYNAMICS...AND STRONG SHEAR WILL
DEVELOP IN ADVANCE OF THE FRONT. THE LIMITING FACTOR INHIBITING A
SEVERE WEATHER OUTBREAK IS THE EXPECTED LACK OF OVERALL
THERMODYNAMIC INSTABILITY. CURRENT MODEL GUIDANCE IS INDICATING
MLCAPES ALONG THE FRONT LESS THAN 200 J/KG. THIS SHOULD LIMIT THE
OVERALL SEVERE POTENTIAL.

ONE INTERESTING THING TO NOTE THOUGH...IS THAT LATEST FORECAST
SOUNDINGS ARE INDICATING THE POTENTIAL FOR A MOIST ABSOLUTELY
UNSTABLE LAYER (MAUL) DEVELOPING WITHIN THE 950MB-850MB LAYER
WHERE IT APPEARS THAT LAPSE RATES WITHIN THIS SATURATED LAYER
SLIGHTLY EXCEED THE MOIST ADIABATIC LAPSE RATE. ALSO...CONSIDERING
THE EXPECTED HIGHLY SHEARED ENVIRONMENT (0-1KM SRH 500M2/S2 AND
DEEP LAYER SHEAR 70KTS) AND SIGNIFICANT HEIGHT FALLS IN ADVANCE
OF THE UPPER LOW...THERE MAY BE SOME POTENTIAL FOR DAMAGING WINDS
FROM ANY CONVECTION THAT CAN DEVELOP ALONG THE FRONTAL BOUNDARY.
ALTHOUGH AGAIN CONSIDERING OVERALL LACK OF THERMODYNAMIC
INSTABILITY...THE OVERALL THREAT REMAINS LIMITED. BUT WILL KEEP
STRONG STORM WORDING IN THE HWO ACROSS NORTH MISSISSIPPI TO
ACCOUNT FOR THE SLIGHT POSSIBILITY OF ISOLATED SEVERE WIND GUSTS.
THE PRESSURE GRADIENT WILL ALSO TIGHTEN SIGNIFICANTLY THIS EVENING
AS THE SURFACE LOW PRESSURE DEEPENS. WINDS SHOULD PICK UP
SIGNIFICANTLY FOLLOWING THE FRONTAL PASSAGE TONIGHT AS DEEPER
MIXING TRANSPORTS HIGHER MOMENTUM WINDS TO THE SURFACE. A WIND
ADVISORY MAY BECOME NECESSARY FOR TONIGHT...BUT WILL LET DAY SHIFT
ANALYZE THIS POSSIBILITY AND REVIEW THE LATEST MODEL GUIDANCE.

THE FRONT SHOULD SWEEP EAST OF THE FORECAST AREA BY LATE TONIGHT
WITH STRONG COLD ADVECTION DEVELOPING OVER THE REGION.
TEMPERATURES SHOULD DROP QUICKLY BEHIND THE FRONTAL PASSAGE AS
DEEPER MOISTURE LIFTS OFF TO THE NORTHEAST. A DRY BUT COOL DAY IS
IN STORE FOR SUNDAY AND MONDAY AS SURFACE HIGH PRESSURE BUILDS
OVERHEAD.

THE PROGRESSIVE NATURE OF WEATHER SYSTEMS THROUGH THE WEEK WILL
KEEP CHANCES FOR PRECIPITATION IN THE FORECAST JUST ABOUT EVERY
OTHER DAY. THE NEXT IN A SERIES OF SHORTWAVE TROUGHS WILL ADVANCE
EASTWARD AND AFFECT THE REGION CHRISTMAS EVE NIGHT INTO CHRISTMAS
MORNING. AS LIFT AND MOISTURE INCREASE AHEAD OF THIS FEATURE AND
WITH A REMAINING COLD AIRMASS IN PLACE...THIS MAY SET THE STAGE
FOR A LIGHT WINTER WEATHER EVENT JUST IN TIME FOR THE CHRISTMAS
HOLIDAY. LATEST MODEL GUIDANCE THOUGH HAS BACKED OFF ON AVAILABLE
MOISTURE...SO AT THIS POINT IT APPEARS THAT ANY PRECIPITATION THAT
DOES DEVELOP WILL REMAIN LIGHT. HAVE BACKED OFF A BIT ON OVERALL
POPS...BUT CONSIDERING THE OVERALL SETUP AND STRENGTH OF THE UPPER
SYSTEM...REMAIN HESITANT TO COMPLETELY REMOVE POPS AS MODELS MAY
BE UNDERESTIMATING THE MOISTURE RETURN AND LIFT SOMEWHAT.
CONSIDERING THE INCONSISTENCIES IN THE MODEL GUIDANCE OVER THE
PAST COUPLE OF DAYS WITH RESPECT TO THIS SYSTEM...OVERALL
CONFIDENCE IN PRECIPITATION IS A BIT LOWER THAN AVERAGE. FEEL ITS
BEST TO KEEP IN LOW END POPS FOR NOW AND CONSIDERING THERMAL
PROFILES WILL KEEP SLIGHT CHANCE OF SNOW IN THE NORTH...SLIGHT
CHANCE OF RAIN OR SNOW ALONG THE I-40 CORRIDOR...AND CHANCES FOR
COLD RAIN FURTHER SOUTH. LATER FORECASTS SHIFTS WILL CONTINUE TO
REFINE PRECIP TYPE AND CHANCES AS WE GET CLOSER TO THE EVENT.

A SERIES OF SHORTWAVES WILL MOVE ACROSS THE AREA ABOUT EVERY OTHER
DAY WITH CHANCES FOR PRECIPITATION AND NEAR TO SLIGHTLY BELOW
AVERAGE TEMPERATURES THROUGH THE REMAINDER OF THE EXTENDED
FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  38  47  33 /  50  90  10   0
MKL  64  38  45  28 /  40  90  10   0
JBR  62  35  44  28 /  90  70  10   0
TUP  66  41  50  30 /  20  90  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Dec 22, 4:52 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
452 AM CST SAT DEC 22 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
452 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS
PORTIONS OF NORTH MISSISSIPPI AHEAD OF A STRONG COLD FRONT. GUSTY
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGEST
STORMS.

IN ADDITION...WINDS WILL INCREASE BEHIND THE COLD FRONT ACROSS THE
ENTIRE MID SOUTH. SUSTAINED WINDS BETWEEN 20 AND 25 MPH...WITH
GUSTS UP TO 40 MPH WILL BE POSSIBLE. A WIND ADVISORY MAY BECOME
NECESSARY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE MID SOUTH ON
CHRISTMAS EVE NIGHT AND INTO CHRISTMAS MORNING. THIS WEATHER
SYSTEM MAY BRING A PERIOD OF LIGHT SNOW TO AREAS ALONG AND NORTH
OF THE INTERSTATE 40 CORRIDOR. THERE STILL REMAINS SOME UNCERTAINTY IN
EXACTLY HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THIS STORM
SYSTEM. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST UPDATES
CONCERNING THE POSSIBILITY FOR WINTER WEATHER DURING THE CHRISTMAS
HOLIDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

Nearby

Wind Advisories in Mississippi, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Arkansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.